Alert archive / New York / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 76, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Aug 14, 2002, 3:08 PM EDT for Oneida County, New York. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2002, 3:08 PM EDT (19:08 UTC)
- Expired
- Aug 14, 2002, 4:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Oneida County, NY
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1187 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
002 WUUS51 KBGM 141908 SVRBGM NYC065-142015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 307 PM EDT WED AUG 14 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ONEIDA COUNTY IN CENTRAL NEW YORK. * UNTIL 415 PM EDT. * AT 256 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM OVER NEW LONDON...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROME AT 315 PM EDT. DELTA LAKE AT 325 PM EDT. FLOYD AT 330 PM EDT. STITTVILLE AT 340 PM EDT. HOLLAND PATENT AT 345 PM EDT. STEUBEN AT 350 PM EDT. TRENTON AND BARNVELD AT 400 PM EDT. REMSEN AT 405 PM EDT. ALDER CREEK AND HINCKLEY AT 410 PM EDT. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM PRODUCES LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. HAIL THE SIZE OF NICKELS HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. $$ LAT...LON 4324 7570 4309 7557 4335 7486 4358 7506 &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 10:30 AM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Aug 14, 10:30 AM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1030 AM EDT WED AUG 14 2002 CONVECTIVE DEBRIS MOVING OVERHEAD SHOULD BE THROUGH THE AREA IN THE NEXT HOUR OR TWO. EVEN WITH THE CLOUDS TEMPERATURES ARE ALREADY IN THE LOWER TO MID 80S...AND WITH 850MB TEMPS OF 21-22C THIS AFTERNOON HIGHS SHOULD REACH THE MID TO UPPER 90S IN MOST VALLEY LOCATIONS. RAISED FIRST PERIOD HIGHS A FEW DEGS ALL ZONES AND BUMPED UP WINDS SLIGHTLY. RECORD HIGHS A POSSIBILITY...ESPECIALLY IN SYR (96) AND AVP (92)...SO MENTIONED IN ZONES. REST OF FORECAST UNCHANGED. VAN AUSDALL -------------------------PREVIOUS DISCUSSION---------------------- ANOTHER MILD NIGHT ACROSS THE REGION WITH MAINLY CLEAR SKIES AND HAZE. CONVECTION OVR CNTRL PA CONTINUES TO MOVE NE AND NOT WEAKENING WITH TIME. THIS CONVECTION BEING HELPED BY A WEAK MID LVL TROF. TODAY...UPR LVL RIDGE REMAINS OVER AREA WITH T85 AROUND 20C. EXPECT PLENTY OF SS WITH TEMPS IN LOWER TO MIDDLE 90S. MODEL SOUNDINGS (ETA) SHOW CAPE VALUES AROUND 2000 J/KG (NGM MUCH LESS) BUT MID LVL LAPSE RATES NOT IMPRESSIVE WITH MOST OF THE INSTABILITY LOW LVL. MODELS DO INDICATE LOW LVL CONVERGENCE THIS AFTERNOON WITH SOUTHERLY FLW INTERSECTING SW FLW FROM LAKE PLAIN. ALSO SHORT WAVE TROF ASSOCIATED WITH FAIRLY STRONG MID LVL SPEED MAX EJECTS OUT OF ERN LAKES THIS AFTERNOON. SPC INCLUDES REGION IN SLIGHT CHC TODAY BUT EXPECT THIS ACTIVITY WILL REMAIN WEST OF REGION. WILL GO WITH SLIGHT CHC TODAY FOR AFTERNOON ACTIVITY. TONIGHT...A PARTLY CLOUDY MUGGY NIGHT WITH MID/HIGH LVL MST. THURSDAY...H5 SHORT WAVE TROF APPROACHES AREA BUT DYNAMICS CONTINUE TO WEAKEN AS IT PROGRESSES EASTWARD. SFC BOUNDARY NEARLY WASHES OUT OVR FA BY EVENING. WILL RE-INTRODUCE CHC POPS INTO CNTRL/ERN ZONES FOR LATE DAY. THURSDAY NIGHT...WILL CONTINUE WITH CHC POPS AS FRONT OOZES ACROSS AREA. NO CHANGES TO EXTENDED. .BGM...NONE. RRM
In the hours before
Special weather statement, Aug 14, 2:06 PM EDT, 1 hour 2 minutes before
NYZ057-022145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 206 PM EDT WED AUG 14 2002 ...THUNDERSTORM WITH HEAVY RAIN AND HAIL MOVING INTO THE AREA... AT 2:05 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HEAVY RAIN AND HAIL NEAR ROSCOE IN SULLIVAN COUNTY NEW YORK. THE STRONG THUNDERSTORM WILL BE NEAR... LEWBEACH AT 2:30 PM. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF ONE INCH TO 1.25 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. BLL
Special weather statement, Aug 14, 2:30 PM EDT, 38 minutes before
NYZ057-022145- SPECIAL WEATHER STATEMENT...COR... NATIONAL WEATHER SERVICE BINGHAMTON NY 230 PM EDT WED AUG 14 2002 ...THUNDERSTORMS WITH HEAVY RAIN AND HAIL OVER SULLIVAN COUNTY... AT 2:30 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN AND POSSIBLE LARGE HAIL OVER MUCH OF NORTHERN SULLIVAN COUNTY IN NEW YORK. THE STRONG THUNDERSTORMS WILL MOVE NORTHEAST INTO NORTHEASTERN DELAWARE COUNTY AND SOUTHERN ULSTER COUNTY BY 3:00 PM. EXPECT HEAVY RAINFALL IN THE PATH OF THESE STORMS. LOCALIZED RAINFALL AMOUNTS OF ONE INCH TO 1.25 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. BLL
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:22 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 53 min |
| Aug 14, 3:15 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 45 min |
| Aug 14, 3:45 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 60 min |
Nearby
Severe Thunderstorm Warnings in New York, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.